Hail, Wabash
- When
- March 26, 12:13 PM CST
- Where
- Wabash County, Mt Carmel
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.420, -87.770
An isolated severe thunderstorm occurred. The storm occurred near a warm front that extended eastward from a low pressure center over western Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe thunderstorm occurred. The storm occurred near a warm front that extended eastward from a low pressure center over western Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 26, 5:57 AM CST, 6 hours 16 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 657 AM CDT Thu Mar 26 2020 .UPDATE... Issued at 657 AM CDT Thu Mar 26 2020 Revised aviation discussion for 12Z TAFs. && .SHORT TERM...(Today through Saturday night) Issued at 350 AM CDT Thu Mar 26 2020 The potential for showers and thunderstorms starting late tonight and increasing into Saturday, including associated severe and flooding potential, highlights the primary focus during the near term. Forecast confidence is generally above average with good model agreement, but some finer scale details still need some fine tuning. Through today and much of tonight, mainly dry weather is expected as a mid level ridge builds into the region. However, there is one potential wrinkle in the forecast today, in the form of a low pressure center forecast to scoot east from the Kansas City area early this morning across Missouri into the St. Louis area by late afternoon. Warm advection processes ahead of this approaching low may result in the development of isolated showers across the far northern reaches of southeast Missouri, southern Illinois, and southwest Indiana from late morning through mid afternoon. No impacts are expected, other than the potential for a brief passing shower. Temperatures should warm significantly today, with highs ranging from the middle 70s with more cloud cover north to near 80 degrees with more sunshine south. An upper level low over southern California this evening is forecast to pivot northeast across the Plains through late week, reaching the western Great Lakes by 12Z Sunday. At the surface, a quasi-stationary boundary draped across our norther tier of counties along I-64 will finally lift to the north as a warm front Friday night in response to an approaching surface low from the Plains. As the low shifts northeast towards Lake Michigan by 12Z Sunday, a cold front trailing from the low will swing through the immediate forecast area Saturday evening. All of this results in an increasing chance of showers and thunderstorms through Saturday. Through early Saturday, the bulk of the scattered shower and isolated thunderstorm coverage should be across the northern half of the area in close proximity to the wavering frontal boundary. The best chance for showers and storms locally should be focused from Saturday afternoon into the evening with the approach and passage of the cold front. The potential for flash flooding continues to look relatively low at this point. In fact, forecast storm total rainfall ranges from around one half inch across most of the area up to as much as three quarters of an inch to an inch across northern sections of southern Illinois and southwest Indiana along I-64. This would likely result in only localized water issues, mainly where rainfall rates are high enough to result in flooding of low lying and poor drainage areas. We're also keeping an eye on the potential for strong to severe thunderstorms, especially by Saturday afternoon and evening, when SPC has our area in a marginal risk for severe weather. Despite plenty of bulk shear for storm organization, the vertically stacked nature of the surface and upper lows by Saturday night, near unidirectional southwesterly wind profile, and marginal surface based instability on the order of 500-1000 J/kg may limit the overall scope and intensity of any severe weather. The primary concern may end up being damaging winds given the strong atmospheric wind profiles. Will continue to monitor changes and adjust as needed. .LONG TERM...(Sunday through Wednesday) Issued at 350 AM CDT Thu Mar 26 2020 Sunday will bring dry weather and mostly sunny skies to the Quad State region. The low pressure center responsible for the previous storm system moves to the Great Lakes. Between this low and high pressure in the southern Plains there will be breezy westerly winds with the highest gusts around 25-30 mph along the I-64 corridor. As the low continues towards New England, winds will become much lighter overnight. The primary focus in the long term forecast is the storm system arriving Monday night. The upper level low emerges from the Four Corners region Monday. Gulf moisture will be pulled northward by the southerly flow ahead of the low. Cloud cover will increase through the day and evening on Monday for the Quad State. Rainfall will reach Southeast Missouri Monday evening and then spread through the rest of the area overnight. QPF values have shifted slightly upwards compared to the previous run. The highest precip totals are still the southern row of counties at around an inch of rain with rainfall struggling to reach a half inch around the I-64 corridor. Continuing to leave thunder out of the forecast as models are currently tracking the surface low across Arkansas and Tennessee which would keep most thunder to the south of our area. Some wrap-around precip is possible with northeasterly flow Tuesday night and northerly flow Wednesday, with the ECMWF slower moving the system eastward and ending the rain. High temperatures will be in the low to mid 60s to end the weekend, and will drop towards the upper 50s by midweek. Low temperatures will be mostly near 40 to the low 40s in the long term except for warmer lows Monday night with the arrival of Gulf moisture and rain. Average temperatures for this time of year are highs in the lower 60s and lows near 40. && .AVIATION... Issued at 657 AM CDT Thu Mar 26 2020 VFR conditions will prevail through much of the period. Patchy dense fog over western portions of southeast Missouri should burn off by mid morning. An isolated shower cannot be ruled near KMVN late this morning and early this afternoon as a weak warm front lifts through. Southerly winds will increase through the morning, reaching 15 knots sustained this afternoon with occasional gusts of 20 to 25 knots. The front will drop back south into northern portions of the area late tonight, bringing a wind shift to the north along with the potential for showers and MVFR ceilings and visibilities. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...RJP SHORT TERM...RJP LONG TERM...ATL AVIATION...RJP
Hazardous Weather Outlook National Weather Service Paducah KY 408 AM CDT Thu Mar 26 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 408 AM CDT Thu Mar 26 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Strong southerly winds will increase to around 15 mph this afternoon, with some gusts pushing 30 mph. Isolated thunderstorms are possible late tonight across the northern half of the Quad State region. Should thunderstorms develop, lightning would be the primary concern. Refer to the river flood warnings and statements for the latest details on continued river flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorm chances gradually increase from the north and west Friday and Friday night, with the best chances arriving across the entire region Saturday afternoon and evening. Locally heavy rain and lightning appear to be the primary storm associated hazards during this time frame. A few strong to severe storms cannot be ruled out by Saturday afternoon and evening, with damaging winds the primary concern. Refer to the river flood warnings and statements for the latest details on continued river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. RJP
Special Weather Statement National Weather Service Paducah KY 1156 AM CDT Thu Mar 26 2020 ILZ075-076-082-261730- Hamilton IL-Jefferson IL-Wayne IL- 1156 AM CDT Thu Mar 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE...SOUTHEASTERN JEFFERSON AND NORTHERN HAMILTON COUNTIES UNTIL 1230 PM CDT... At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Mount Vernon, moving east at 55 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ina, Dahlgren, Bonnie, Belle Rive and Belle Prairie City. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3810 8837 3814 8891 3828 8891 3836 8837 TIME...MOT...LOC 1655Z 264DEG 47KT 3819 8883 SP
Special Weather Statement
National Weather Service Paducah KY
1258 PM CDT Thu Mar 26 2020
ILZ077-078-INZ081-261845-
Edwards IL-Wabash IL-Gibson IN-
1258 PM CDT Thu Mar 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR WABASH...EAST CENTRAL EDWARDS AND
CENTRAL GIBSON COUNTIES UNTIL 145 PM CDT...
At 1258 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albion, moving east at 65 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Princeton, Mount Carmel, Albion, Patoka, Allendale, Francisco,
Bellmont, Hazleton, Decker, Bone Gap, Keensburg and Browns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3850 8766 3847 8775 3846 8776 3845 8773
3842 8774 3843 8766 3846 8766 3845 8760
3850 8758 3849 8754 3852 8753 3849 8750
3853 8747 3847 8746 3843 8741 3833 8741
3835 8803 3848 8803 3854 8766
TIME...MOT...LOC 1758Z 263DEG 57KT 3841 8794
SPThe Evansville,IN radar (KVWX), 18 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2020Every state in 2020This day in weather historyWarnings in Illinois, March 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 875731.